MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MDU5 PLUS STERILE BAG; SYSTEM, IMAGING, PULSED ECHO, ULTRASONIC

BOSTON SCIENTIFIC CORPORATION MDU5 PLUS STERILE BAG; SYSTEM, IMAGING, PULSED ECHO, ULTRASONIC
Model Number H749MDU5PLUSBAG0
Medical Device Problem Codes Delivered as Unsterile Product (1421); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device issue occurred.An mdu plus sterile bag was used as part of the ilab ultrasound imaging system for an intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the physician attempted to connect the ivus catheter to the motordrive unit (mdu), but it kept disconnecting.The screen displayed an error, and the physician could not complete the run.As a result, the mdu plus sterile bag became unsterile.The procedure was completed successfully, and no patient complications were reported.
 
Event or Problem Description
It was reported that a device issue occurred.An mdu plus sterile bag was used as part of the ilab ultrasound imaging system for an intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the physician attempted to connect the ivus catheter to the motordrive unit (mdu), but it kept disconnecting.The screen displayed an error, and the physician could not complete the run.As a result, the mdu plus sterile bag became unsterile.The procedure was completed successfully, and no patient complications were reported.It was further reported that the device became unsterile due to the bag tearing after repeated back-and-forth manipulation of the catheter.
 
Additional Manufacturer Narrative
H6 device codes: corrected.

Brand Name
MDU5 PLUS STERILE BAG
Common Device Name
SYSTEM, IMAGING, PULSED ECHO, ULTRASONIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20621942
Report Number2124215-2024-69591
Device Sequence Number8756280
Product Code IYO
UDI-Device Identifier08714729842255
UDI-Public08714729842255
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749MDU5PLUSBAG0
Device Catalogue NumberH749MDU5PLUSBAG0
Device Lot Number0034414389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date11/19/2024
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown